High Wind, Parmer
- When
- June 8, 8:03 PM CST to 8:10 PM CST
- Where
- Parmer forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $10,000
- Reported by
- Mesonet
- Coordinates
- 34.530, -102.784 (the zone’s center; the record gives no point)
A complex wind event impacted portions of the northwestern South Plains and the extreme southwestern Texas Panhandle during the late evening hours of the 8th. Scattered convection moved southeastward from the plains of eastern New Mexico and the western Texas Panhandle through the evening.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
A complex wind event impacted portions of the northwestern South Plains and the extreme southwestern Texas Panhandle during the late evening hours of the 8th.
Scattered convection moved southeastward from the plains of eastern New Mexico and the western Texas Panhandle through the evening. Pressure rises in the wake of this activity, and an associated mesoscale high pressure system beneath the convection's trailing stratiform precipitation area, resulted in a surge of southerly winds behind (north of) the thunderstorm complex over portions of Parmer County. KVII-TV Schoolnet and Texas Tech University West Texas Mesonet sites recorded gusts to 61 mph and 59 mph at Lazbuddie and Friona (Parmer County) respectively between 20:03 CST and 20:10 CST. Although no significant structural damage was reported, newspaper articles suggest the winds may have contributed to downed utility lines and tree limbs and prolonged power outages in Farwell (Parmer County).
Meanwhile, wind speeds additionally intensified along the leading edge of the thunderstorm complex. At 20:35 CST, a 58 mph thunderstorm wind gust was measured by the Texas Tech University West Texas Mesonet site near Amherst (Lamb County). No damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 8, 5:35 PM CST, 2 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 635 PM CDT TUE JUN 8 2010 .AVIATION... CONFIDENCE IS HIGH FOR CONTINUED VFR CONDITIONS THROUGH THE FORECAST PERIOD AT BOTH KLBB AND KCDS TERMINALS...AS CONVECTION WILL REMAIN WELL NORTHWEST AND NORTH OF THE AREA. MID/HIGH CLOUDS MAY BRIEFLY INCREASE AOA 20KFT AS CONVECTIVE DEBRIS SPREADS SOUTH... OTHERWISE...WINDS WILL REMAIN BREEZY FROM THE SOUTHEAST AND SOUTH. && .PREV DISCUSSION... /ISSUED 317 PM CDT TUE JUN 8 2010/ SHORT TERM... THE FCST AREA IS CAUGHT BETWEEN VARIOUS STORM SYSTEMS AND FEATURES...A STALLED FRONT AT THE SURFACE STRETCHED FROM NEAR HEREFORD ACROSS THE TX AND OK PANHANDLES INTO SOUTHWESTERN KANSAS WITH ONE UPPER LEVEL LOW SLOWLY MOVING NORTHEAST OUT OF SOUTH TEXAS AND A WEAKER STORM SYSTEM MOVING EAST ACROSS THE CENTRAL PLAINS. MOST MODELS BREAK OUT CONVECTION ALONG THE STALLED FRONT BUT KEEP MUCH OF THIS OUT OF THE MAJORITY OF THE FCST AREA. COULD SEE SOME STORMS MAKE IT INTO THE NORTHWESTERN SOUTH PLAINS AND FAR SOUTHWESTERN TEXAS PANHANDLE BEFORE MIDNIGHT. ALSO WILL HAVE TO WATCH ACTIVITY CURRENTLY DEVELOPING ALONG THE SURFACE TROF/DRYLINE WHICH WAS LOCATED ACROSS EAST CENTRAL NEW MEXICO. STORMS HAVE ALREADY STARTED TO FIRE BUT FEEL THAT THE MID AND UPPER LEVEL WIND FLOW REMAINS WEAK SO MOST OF THIS SHOULD NOT AFFECT THE FORECAST AREA. WEAK WIND FIELDS SHOULD ALSO LIMIT ORGANIZED SEVERE WEATHER FROM DEVELOPING...BUT A FEW STORMS COULD BRIEFLY PULSE UP TO ABOVE SEVERE LEVELS THANKS TO MODERATE AMOUNTS OF SURFACE-BASED INSTABILITY ACROSS THE WESTERN THIRD OF THE FORECAST AREA. TEMPERATURES TONIGHT WILL REMAIN RATHER MILD WITH CONTINUED SOUTH TO SOUTHEASTERLY FLOW THROUGH THE NIGHT. REMNANT HIGH-LEVEL CLOUDS FROM STORMS OVERNIGHT WILL ALSO HELP TO SLOW RADIATIONAL COOLING SOME HELPING TO HOLD MIN TEMPS UP. FOR HIGHS WEDNESDAY...IT DOES APPEAR THAT TEMPS WILL BE A FEW DEGREES WARMER AS THE FCST AREA IS STUCK BETWEEN THE CENTRAL TEXAS LOW AND A WEAK RIDGE OVER WESTERN NM. PRECIPITATION CHANCES ALSO LOOK A BIT LOWER AND HAVE LEFT THE FORECAST DRY. JORDAN LONG TERM... SYNOPTIC PATTERN CHANGES ARE UNDERWAY AS THE UPPER RIDGE SHIFTS TO THE EAST...THANKS TO AN APPROACHING UA TROUGH APPROACHING THE DESERT SOUTHWEST. THUS...INDUCING SW FLOW ALOFT BY FRIDAY. CAN SEE A FEW ISOLATED THUNDERSTORMS FORMED ALONG THE DRYLINE DRIFT FROM THE HIGHER TERRAIN OF NEW MEXICO...TO ACROSS THE WESTERN/NORTHWESTERN SOUTH PLAINS WEDNESDAY NIGHT. ALTHOUGH MEAN LEVEL SWLY FLOW ALOFT IS RELATIVELY WEAK...STILL WILL MAINTAIN BARELY MENTIONABLE POPS ACROSS THE AFOREMENTIONED AREA. MODEL FORECASTS HINTED AT THE DEVELOPMENT OF A DRYLINE ACROSS PORTIONS OF THE CWA FRIDAY AND SATURDAY. WITH A NORTHERLY FROPA EXPECTED LATE SATURDAY NIGHT/EARLY SUNDAY MORNING...COMBINED WITH THE AFOREMENTIONED UA TROUGH APPROACHING THE SOUTHERN PLAINS DURING THE LATTER-HALF OF THE WEEKEND...BEST PRECIP CHANCES APPEARS TO BE SATURDAY AND SUNDAY. COULD SEE AN ISOLATED SEVERE THREAT SATURDAY AFTERNOON/EVENING AS LIFTED INDICES NEAR -8 C AND CAPE VALUES APPROACH 2500 J/KG. HOWEVER...THIS TIME PERIOD IS TOO FAR OUT TO MAKE A DECISIVE CLAIM IN REGARDS TO SEVERE POTENTIAL. MEDIUM TO LONG RANGE SOLUTIONS KEEPS PRECIP CHANCES GOING THROUGH TUESDAY OF NEXT WEEK...AS SW FLOW ALOFT PREVAILS. TEMPS MAY ONCE AGAIN REACH TRIPLE DIGITS THURSDAY AND FRIDAY...WITH AREAS OFF THE CAPROCK POSSIBLY APPROACHING HEAT INDEX VALUES OF 103-105 DEGREES FAHRENHEIT. THIS IS MORE SO DISPLAYED VIA THE GFS SOLUTION...AS NAM MODEL SOUNDINGS IS QUITE A BIT COOLER ALOFT. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 64 96 67 98 64 / 30 10 20 10 10 TULIA 69 95 68 99 68 / 20 10 10 10 10 PLAINVIEW 70 96 69 99 70 / 20 10 10 10 10 LEVELLAND 68 97 70 100 70 / 20 10 10 10 10 LUBBOCK 71 97 70 102 73 / 10 10 10 10 10 DENVER CITY 66 97 69 101 70 / 20 10 10 10 10 BROWNFIELD 69 98 70 100 71 / 20 10 10 10 10 CHILDRESS 71 94 70 102 74 / 10 10 10 10 10 SPUR 71 95 71 100 75 / 10 10 10 10 10 ASPERMONT 71 93 74 101 78 / 10 10 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 20
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1115 AM CDT TUE JUN 8 2010 TXZ021>044-091615- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1115 AM CDT TUE JUN 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY ACROSS THE EXTREME SOUTHWEST TEXAS PANHANDLE AND WESTERN SOUTH PLAINS. A FEW OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND QUARTER SIZE HAIL BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 559 PM CDT TUE JUN 8 2010 TXZ021-082330- PARMER- 559 PM CDT TUE JUN 8 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PARMER COUNTY... AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES NORTH OF FRIONA...MOVING SOUTH AT 25 MPH. STRONG THUNDERSTORM OUTFLOW WINDS UP TO 50 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING...ARE THE MAIN THREATS WITH THIS STORM. IN ADDITION TO THE STRONG WINDS AND LIGHTNING...NICKEL SIZE HAIL WILL ALSO BE POSSIBLE WITH THIS STORM ONCE IT ENTERS PARMER COUNTY. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RHEA...FRIONA...AND BLACK. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 703 PM CDT TUE JUN 8 2010 TXZ021-027-090030- BAILEY-PARMER- 703 PM CDT TUE JUN 8 2010 ...SIGNIFICANT WEATHER ADVISORY FOR BAILEY AND PARMER COUNTIES... AT 559 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED NEAR THE TEXAS AND NEW MEXICO STATE LINE...8 MILES NORTH OF FARWELL...MOVING SOUTH AT 20 MPH. WIND GUSTS UP TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
SPECIAL WEATHER STATEMENT...CORRECTED FOR CDT NATIONAL WEATHER SERVICE LUBBOCK TX 708 PM CDT TUE JUN 8 2010 TXZ021-027-090030- BAILEY-PARMER- 708 PM CDT TUE JUN 8 2010 ...SIGNIFICANT WEATHER ADVISORY FOR BAILEY AND PARMER COUNTIES... AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED NEAR THE TEXAS AND NEW MEXICO STATE LINE...8 MILES NORTH OF FARWELL...MOVING SOUTH AT 20 MPH. WIND GUSTS UP TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 737 PM CDT TUE JUN 8 2010 TXZ021-027-090100- BAILEY-PARMER- 737 PM CDT TUE JUN 8 2010 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BAILEY AND SOUTHWEST PARMER COUNTIES... AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHWESTERN BAILEY COUNTY...MOVING SOUTH AT 25 MPH. THIS STORM WILL AFFECT LOCATIONS INCLUDING FARWELL...WEST CAMP AND MAINLY RURAL AREAS OF WESTERN BAILEY COUNTY. PENNY SIZE HAIL...WINDS IN EXCESS OF 50 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 746 PM CDT TUE JUN 8 2010 TXZ027-090115- BAILEY- 746 PM CDT TUE JUN 8 2010 ...SIGNIFICANT WEATHER ADVISORY FOR BLOWING DUST ALONG THUNDERSTORM OUTFLOW IN BAILEY COUNTY... AT 741 PM CDT...BLOWING DUST WAS REDUCING VISIBILITY ALONG A THUNDERSTORM OUTFLOW...GENERALLY ALONG A LINE EXTENDING FROM MULESHOE TO 15 MILES SOUTHWEST OF MULESHOE TO 24 MILES SOUTHWEST OF MULESHOE...MOVING SOUTH AT 20 MPH. LOW VISIBILITY AND WINDS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS. MOTORISTS SHOULD EXPECT HAZARDOUS DRIVING CONDITIONS IN BLOWING DUST. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
The Cannon AFB radar (KFDX), 77 km away, was scanning. The volume nearest the first event began at 02:34 UTC.
1 high wind, 1 thunderstorm wind. Local standard time, as filed.
The Texas Tech University West Texas Mesonet site near Amherst recorded a thunderstorm wind gust of 58 mph at 20:35 CST. No damage was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 240634, 240636.